MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Model Number KD-401Q-0320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer report to olympus that during a therapeutic endoscopic retrograde cholangiopancreatography (ercp), it was reported that the sphinctertome wire snapped.The procedure was extended an additional ten minutes to locate the wire that was possibly lodged inside the patient.The procedure was completed using a replacement device.No additional treatment was required.There was no reported patient harm associated with this event.
 
Additional Manufacturer Narrative
The subject device was not returned to olympus for evaluation.The condition of device could not be confirmed.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported device problem.The dhr confirmed that the subject device was shipped in accordance with the specifications.A spark was generated by energization and the knife wire dropped.However, a definitive root cause could not be determined.The instruction manual provides the following: ¿ since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Common Device Name
DISPOSABLE TRIPLE LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16564309
Report Number9614641-2023-00390
Device Sequence Number14875642
Product Code KNS
UDI-Device Identifier04953170041587
UDI-Public04953170041587
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-401Q-0320
Device Lot Number19K OR 21K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2023
Initial Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown